Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 16, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 25, 2018, 3:42 PM EDT for Cherokee County, Clay County, North Carolina; 9 counties in Tennessee. It took effect at Oct 26, 2018, 1:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2018, 3:42 PM EDT (19:42 UTC)
- In effect from
- Oct 26, 2018, 1:00 AM EDT
- Expired
- Oct 26, 2018, 3:32 PM EDT
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WWUS74 KMRX 251942 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 342 PM EDT Thu Oct 25 2018 ...Windy Conditions across the Eastern Mountains and Foothills for Late Tonight and Most of Friday... Increasing southerly winds can be expected across the far eastern Tennessee Mountains and Foothills, and southwest North Carolina late tonight and most of Friday. Southerly winds will increase to 20 to 35 mph with gusts up to 50 mph from Midnight tonight through 2 pm Friday. NCZ060-061-TNZ041-072-074-087-102-260345- /O.NEW.KMRX.WI.Y.0016.181026T0500Z-181026T1600Z/ Cherokee-Clay-Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Cosby, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 342 PM EDT Thu Oct 25 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EDT FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 1 AM to noon EDT Friday. * WINDS...Southeast 20 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds from 1 am to Noon ET Friday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-260345- /O.NEW.KMRX.WI.Y.0016.181026T0900Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 342 PM EDT Thu Oct 25 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 5 AM to 4 PM EDT Friday. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds from 5 am to 4 pm ET Friday * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
892 WWUS74 KMRX 260739 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 339 AM EDT Fri Oct 26 2018 ...Windy Conditions across the Eastern Mountains and Foothills for Today... Increasing southerly winds can be expected across the far eastern Tennessee Mountains and Foothills, and southwest North Carolina for this morning. Southerly winds will increase to 20 to 35 mph with gusts up to 50 mph this morning, then diminishing during the afternoon. TNZ041-261545- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-181026T1600Z/ /O.NEW.KMRX.WI.Y.0017.181026T0900Z-181026T2000Z/ Cocke Smoky Mountains- Including the city of Cosby 339 AM EDT Fri Oct 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 4 PM EDT this afternoon. * WINDS...Southeast increasing to 20 to 35 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds are expected from 7 to 11 am this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. $$ NCZ060-061-TNZ072-074-087-102-261545- /O.CON.KMRX.WI.Y.0016.000000T0000Z-181026T1600Z/ Cherokee-Clay-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 339 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Southeast 15 to 25 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds are expected from 6 to 10 am this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-261545- /O.CON.KMRX.WI.Y.0016.181026T0900Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 339 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds are expected from 8 am to Noon Today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
887 WWUS74 KMRX 261454 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1054 AM EDT Fri Oct 26 2018 ...Windy Conditions across the Eastern Mountains and Foothills for Today... Southerly winds can be expected across the far eastern Tennessee Mountains and adjacent foothills, and southwest North Carolina decreasing from south to north this afternoon. South to southeast winds will continue in the foothills to higher elevations of the mountains from 20 to 35 mph with gusts up to 50 mph until mid afternoon. NCZ060-061-TNZ072-074-087-102-261600- /O.CON.KMRX.WI.Y.0016.000000T0000Z-181026T1600Z/ Cherokee-Clay-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-East Polk- Including the cities of Murphy, Hayesville, Cades Cove, Gatlinburg, Coker Creek, and Ducktown 1054 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph across the mountains and adjacent foothills. * TIMING...Strongest winds will begin to decrease by late morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-043-045-047-262000- /O.CON.KMRX.WI.Y.0016.000000T0000Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 1054 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds are expected during the morning Today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ041-262000- /O.CON.KMRX.WI.Y.0017.000000T0000Z-181026T2000Z/ Cocke Smoky Mountains- Including the city of Cosby 1054 AM EDT Fri Oct 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds are expected late this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ TD
841 WWUS74 KMRX 261932 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 332 PM EDT Fri Oct 26 2018 ...Higher winds have decreased across the northeast Tennessee mountains and foothills this afternoon... The south to southeast winds associated with a low pressure system moving north from middle Tennessee into Kentucky have decreased as it has weakened and pressure gadient with high pressure to the east has relaxed as well which has prompted the wind advisory cancellation. TNZ018-043-045-047-262045- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-181026T2000Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter- Including the cities of Mountain City, Cedar Creek, Erwin, and Roan Mountain 332 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have decreased below the advisory criteria. $$ TNZ041-262045- /O.CAN.KMRX.WI.Y.0017.000000T0000Z-181026T2000Z/ Cocke Smoky Mountains- Including the city of Cosby 332 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have decreased below the advisory criteria. $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:40 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 25, 1:40 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Morristown TN 140 PM EDT Thu Oct 25 2018 .AVIATION...VFR conditions will slowly deteoriate overnight as an upper trough moves across the mid-section of the nation. An area of mainly light rain will spread northeast over the area as the lift spreads northeast. Flight conditions will drop to MVFR conditions due to reduced visbility from the rain/fog and lower ceilings at 2kft. Due to downslope winds in the valley, flight conditions at TRI and TYS will likely improve to VFR conditions Friday morning. Due to the strong low-level jet developing overnight and through Friday morning, wind shear is expected but likely above the 2kft AGL region. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Oct 25, 3:22 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 322 PM EDT Thu Oct 25 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 322 PM EDT Thu Oct 25 2018 /222 PM CDT Thu Oct 25 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight and Friday ...Windy Conditions across the Eastern Mountains and Foothills for Late Tonight and Most of Friday... Increasing southerly winds can be expected across the far eastern Tennessee Mountains and Foothills, and southwest North Carolina late tonight and most of Friday. Southerly winds will increase to 20 to 35 mph with gusts up to 50 mph from Midnight tonight through 2 pm Friday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...Wet and Windy next Wednesday night... Another storm system will move across the Tennessee Valley and southern Appalachians Wednesday night producing widespread showers and windy conditions across the higher elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.